Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 101, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Nov 25, 2001, 12:17 AM EST for Monroe County, Michigan. It was in force for 28 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 25, 2001, 12:17 AM EST (05:17 UTC)
- Expired
- Nov 25, 2001, 12:45 AM EST
- In force
- 28 min
- Issued by
- NWS Detroit, MI
- Area
- Whole counties
County Monroe County, MI
The radar
The Detroit radar (KDTX), 87 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 25, 12:20 AM EST | Thunderstorm Wind 50 E | Petersburg, MI | Law enforcement reported wires blown down on Morocco Road. |
| Nov 25, 12:31 AM EST | Thunderstorm Wind 50 E | Ida, MI | Law enforcement reported that a large tree had been blown down. |
| Nov 25, 12:36 AM EST | Thunderstorm Wind 50 E | Monroe, MI | Law enforcement reported wires blown down at Noble St. and Telegraph. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 5.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
949 WUUS53 KDTX 250517 SVRDTX MIC115-250545- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1217 AM EST SUN NOV 25 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN SOUTHEAST MICHIGAN * UNTIL 1245 AM EST * AT 1217 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHEAST OF IDA...OR 8 MILES WEST OF MONROE...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARLETON...ESTRAL BEACH AT 1230 AM EST SOUTH ROCKWOOD AT 1235 AM EST THIS STORM HAS THE POTENTIAL OF PRODUCING WINDS UP TO 60 MPH. A WIND GUST TO 60 MPH IS CAPABLE OF PUSHING OVER SHALLOW ROOTED TREES...AND BREAKING OFF TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BGM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 9:32 PM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Nov 24, 9:32 PM EST, 2 hours 45 minutes before
SOUTHEAST MICHIGAN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 932 PM EST SAT NOV 24 2001 GOING FORECASTS LOOK TO BE PRETTY MUCH ON TRACK. WILL UPDATE TO REMOVE INTERIM TEMPERATURES. WITH CONVECTION GRADUALLY APPROACHING IN STRONG DEEP SOUTHERLY WIND REGIME...WILL KEEP THUNDER MENTION IN OVERNIGHT. .DTX...GALE WARNING...OVERNIGHT AND SUNDAY...LAKES HURON ST CLAIR. DWD
In the hours before
Special weather statement, Nov 24, 7:37 PM EST, 4 hours 40 minutes before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-251200- HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 737 PM EST SAT NOV 24 2001 DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. THREAT... SCATTERED SHOWERS WILL CONTINUE THROUGH THE NIGHT...WITH THUNDERSTORMS ALSO POSSIBLE. THERE IS A CHANCE THAT SOME THUNDERSTORMS COULD BECOME SEVERE. DISCUSSION... A STRONG LOW PRESSURE SYSTEM WILL PASS WEST OF MICHIGAN TONIGHT AND THEN CONTINUE NORTH OF THE REGION SUNDAY. AN ASSOCIATED COLD FRONT WILL WHIP ACROSS SOUTHEAST MICHIGAN AFTER MIDNIGHT. SCATTERED SHOWERS...WITH EMBEDDED THUNDERSTORMS...WILL BE POSSIBLE THROUGH MOST OF THE OVERNIGHT HOURS...PRIMARILY BEFORE 2 AM. THERE IS A CHANCE THAT SOME OF THE THUNDERSTORMS COULD BECOME SEVERE TONIGHT...WITH WIND GUSTS TO NEAR 70 MPH BEING THE PRIMARY THREAT. ANY THUNDERSTORMS WILL RACE TO THE NORTH AT 50 MPH. SPOTTER ACTIVATION... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. OUTLOOK SUNDAY THROUGH TUESDAY... NO WEATHER HAZARDS ARE EXPECTED. DWD
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 1:24 AM EST | Special Marine Warning | DTX | 66 min | |
| Nov 25, 1:24 AM EST | Special Marine Warning | DTX | 66 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.